7 Shocking Ways People Abuse Fentanyl Patches & Need Rehab in Ohio

Fentanyl

Since 2015, the United States has seen a rise in reports of fentanyl abuse, which, as per experts, became rampant during the novel Coronavirus pandemic. People usually mix heroin and fentanyl to create a dangerous and powerfully addictive “drug concoction.” 

About fentanyl patches

Fentanyl patches are as commonly used as other forms of this prescribed painkiller. Simply coming in contact with the sticky side of a patch can lead to your skin absorbing the drug and releasing it into the bloodstream. In a prescribed dose, this drug may help to ease pain, but using a large quantity can not only be addictive but also life-threatening, as per Food and Drug Administration (FDA). 

Although fentanyl patches are designed to let the drug get absorbed slowly through skin, illicit use of patches, which contain higher than prescribed quantities, are the cause of addiction, say specialists at Ohio drug rehab center. 

People abuse fentanyl patches in numerous ways. 

  1. Ingesting the gel 

Patch usually contains fentanyl as gel form, which gets easily absorbed by the skin. It is found that addicts generally remove the gel from the patch and ingest the whole 3-day prescription supply at a time! 

  1. Using multiple patches 

Some people with fentanyl addiction use multiple patches at a time. This leads to an overdose of the drug. You may feel high, but you may also experience the harmful side effects of taking too much fentanyl at a time. 

  1. Injecting the gel

Many people heat or melt the gel present in the patch or dissolve it in water. Then they inject the liquid through a hypodermic needle just like heroin addicts do. However, fentanyl is 50 times more potent than heroin. Injecting fentanyl directly into the vein may lead to an overdose. 

Drug rehab specialists have also found new ways addicts inject fentanyl. They boil the patches. As the gel melts, they cut the patch open and inject the liquid. 

  1. Drinking fentanyl liquid

An addict may steep the patch in hot water or boil it. Then, he or she would pour out the liquefied solution and drink it. When you boil or steep patches, fentanyl gets infused in water almost completely from the patch to make a “fentanyl tea,” which is dangerous. 

Although experts are of the view that ingesting fentanyl takes more time to show effects because it goes through the digestion process before being absorbed, it has still resulted in overdose cases. Moreover, ingestion can damage the stomach and intestinal walls. 

If you ever see your loved one sipping some unusual tea, ask them what it is. As soon as you learn it’s fentanyl, wait not a minute and call the addiction hotline

  1. Chewing fentanyl

You will be surprised to know that there are addicts who even chew the fentanyl patches! This can release most of the drug simultaneously. The drug gets absorbed by mucous membranes present in the mouth to enter the bloodstream. This can cause an instant overdose. 

  1. Smoking fentanyl

Some people smoke fentanyl. They may remove the gel from the patch and heat it. Then they would inhale the vapors. This way, the drug directly reaches the brain in an instant. 

  1. Snorting fentanyl

Fentanyl is available in powder form illicitly for addicts to snort.

Leave a Reply

Your email address will not be published.